Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 242, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 21, 2000, 8:23 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 8:23 PM MDT (02:23 UTC)
- Expired
- Jul 21, 2000, 9:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
671 WUUS53 KGLD 220223 SVRGLD NEC057-087-220330- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 823 PM MDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 930 PM MDT(1030 PM CDT) * AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 28 MILES NORTH OF MAX...OR ABOUT 5 MILES EAST OF IMPERIAL...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARKS AT 845 PM MDT BENKELMAN...MAX AT 855 PM MDT STRATTON NE AT 1000 PM CDT TRENTON AT 1010 PM CDT HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. $$ SKIPPER LAT...LON 4034 10076 4032 10200 4003 10200 4001 10076
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:25 PM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 21, 2:25 PM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
225 PM MDT FRI JUL 21 2000
...FORECAST PROBLEMS WL BE CHC OF FLOODING RAINS TONIGHT FOLLOWED BY
CHC OF TSRA THRU REST OF FCST PD...
BASED ON SLIGHTLY BETTER INITIALIZATION...SATL/CURRENT CONDITIONS...
AND RECENT PERFORMANCE...WL BE USING PERSISTENCE/ETA MODEL WITH SOME
AVN MIXED IN. LOOKING AT THE LOWER LVLS OF THE MODELS...THE MAIN
PROBLEM WITH THE NGM IS THAT IS TOO DRY NOT ONLY TONIGHT BUT THRU
SUNDAY. WITH FOUR CONSECTUTIVE DAYS/NIGHTS OF RAINFALL...AND NUMBER
FIVE TONIGHT...AND LACK OF SIGNIFICANT SYSTEM/WINDS TO SCOUR OUT THE
MSTR...MSTR SHOULD NOT BE A PROBLEM THRU SUN.
MODELS INDICATE A S/W MOVG IN FROM THE NW. HWVR THE MODELS DO NOT
SEEM STRONG ENUF WITH IT. ALL MODELS HAVE CWFA IN LFQ THU MIDDAY
TMRW THEN HAVE AXIS DIRECTLY ON TOP CWFA THRU 00Z TMRW. BASED ON
THAT WL HAVE LARGE AREA OF HVY PCPN SMLR TO LAST NIGHT. ETA QPF
CENTERS HIEST QPF IN CURRENT FFA AREA. BASED ON THAT AND LAST NIGHTS
ACTIVITY...WL KEEP THE CURRENT FFA GOING.
BASED ON HOW THINGS BEEN GOING WITH TSRA IN THE MRNG...LINGERING
DYNAMICS AND MSTR...WL KEEP A CHC ARND DURG THE DAY SAT. CHC OF TSRA
SAT NGT AND SUN A LTL TOUGHER TO GRASP. MODELS SHOW MUCH WEAKER
DYNAMICS THAN HAVE HAD IN PREV FEW DAYS AND EVEN DRY AMS OUT. ARND
06Z TMRW NIGHT AVN INDICATED A RRQ OVR/NR CWFA WITH ETA A LTL SLWR
AND SHWG RRQ OVR AREA AT 12Z. ETA/AVN MAINTAIN A WEAK RRQ NR AREA
THRU THE DAY ON SUN. THINK MODELS DRY IT TOO MUCH WITH NGM THE WORST
CULPRIT AS MENTIONED ABV. WL THEREFORE KEEP LOW CHC POPS IN 3RD AND
4TH PERIODS.
NGM SEEMS TOO WARM ON MAXES CONSIDERING WET GRND...CLOUD
COVER/MSTR...AND LTL TO NO DOWNSLOPE HELP. SO WL TEND TWD THE COOLR
ETA TEMP PROGS/FAN MOS FOR BOTH DAYS. MINS SEEM REASONABLE.
EXTENDED MDL GUIDANCE NOT TOO DIFFERENT...AND CONTINUES WET PATTERN.
ALSO WET GRND FM RECENT RAINS WL KEEP MSTR SOURCE NEAR. SO WL KEEP CHC
OF TSRA THRU PD. HWVR...MRF LOOKS A LTL TOO WARM AND WL UNDERCUT
SLIGHTLY.
.GLD...FLASH FLOOD WATCH TONIGHT SOUTHWEST OF A LINE FROM 30 MILES
NORTH OF YUMA COLORADO TO QUINTER KANSAS.
BULLERIn the hours before
Local storm report, Jul 21, 5:41 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM YUMA CO .75 INCH HAIL
07/21/00 YUMA REPORTED BY PUBLIC.
0538 PM YUMA CO 1.25 INCH HAIL
07/21/00 YUMA REPORTED BY STORM
SPOTTER.
SULLIVAN
NLocal storm report, Jul 21, 5:45 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM YUMA CO 1.75 INCH HAIL
07/21/00 YUMA REPORTED BY STORM
SPOTTER.
NLocal storm report, Jul 21, 6:08 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM YUMA CO 1.75 INCH HAIL
07/21/00 YUMA REPORTED BY STORM
SPOTTER.
NLocal storm report, Jul 21, 7:12 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 4 W HAIGLER NE .75 INCH HAIL
07/21/00 DUNDY REPORTED BY PUBLIC.
NLocal storm report, Jul 21, 8:08 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0736 PM 9 SW ST FRANCIS KS 1.75 INCH HAIL
07/21/00 CHEYENNE REPORTED BY PUBLIC.
0758 PM STRATTON CO 66 MPH TSTM GUST
07/21/00 KIT CARSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0759 PM 11 NNW FLAGLER CO 1.75 INCH HAIL
07/21/00 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jul 21, 8:14 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 4 N FLAGLER CO 2.75 INCH HAIL
07/21/00 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0810 PM 5 NE BURLINGTON CO 60 MPH TSTM GUST
07/21/00 KIT CARSON REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:07 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.